Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 103, NWS Jackson, MS

September 11, 2009Carroll County, Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 11, 2009, 9:35 AM CDT for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2009, 9:35 AM CDT (14:35 UTC)
Expired
Sep 11, 2009, 11:30 AM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 111435
FFWJAN
MSC015-043-083-111630-
/O.NEW.KJAN.FF.W.0103.090911T1435Z-090911T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CDT FRI SEP 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHWESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  EAST CENTRAL LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 1130 AM CDT

* AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.      
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE    
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEFLORE...
  JEFFERSON AND AVALON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3358 9017 3370 9011 3374 9001 3374 8987
      3351 8987 3350 9013

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 111505
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT FRI SEP 11 2009

MSC015-043-083-111630-
/O.CON.KJAN.FF.W.0103.000000T0000Z-090911T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-LEFLORE MS-CARROLL MS-
1005 AM CDT FRI SEP 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
NORTHWESTERN CARROLL...EAST CENTRAL LEFLORE AND SOUTHWESTERN GRENADA
COUNTIES...

AT 1004 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUED OVER THE 
WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 
THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEFLORE...
JEFFERSON AND AVALON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3358 9017 3370 9011 3374 9001 3374 8987
      3351 8987 3350 9013

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 4:56 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Sep 11, 4:56 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CDT FRI SEP 11 2009

.SHORT TERM...THE WEATHER PATTERN WILL BECOME MORE SUPPORTIVE OF
PERIODS OF HEAVY RAINFALL OVER THE AREA INTO THE WEEKEND. THE UPPER
TROUGH DIGGING OVER TX IS EXPECTED TO STALL TODAY. THIS WILL RESULT
IN BACKING FLOW ALOFT OVER THE ARKLAMISS...SHIFTING THE TRACK OF
UPPER DISTURBANCES FROM THE NW AS SEEN OVER THE PAST FEW DAYS TO
INCREASED FORCING FROM THE S AS THE FIRST IN A SERIES OF WAVES LIFTS
NWD INTO THE REGION TODAY. THE AIR MASS OVER THE ARKLAMISS IS
CURRENTLY MOIST WITH PRECIPITABLE WATER VALUES RANGING FROM 1.75 TO
>2 INCHES OVER THE REGION. DEVELOPING SWLY FLOW ALOFT WILL OPEN UP
AN EVEN MORE RICH MOISTURE FETCH FROM THE S AND SW. ASCENT TODAY
WILL BE AIDED BY DEVELOPING UPPER DIVERGENCE AS A JET PUSHES EWD
ACROSS THE MID MS VALLEY AND THE REMNANTS OF WEAK SURFACE
CONVERGENCE ACROSS THE AREA. CAPE VALUES WILL BE MODEST TODAY AND
MODEL TENDENCIES LIFT A POCKET OF LOWER 850 MB THETAE VALUES IN FROM
THE SE TO HAMPER STRONG CONVECTION BUT MOISTURE WILL REMAIN
SUFFICIENT FOR RAIN AND ISOLATED THUNDERSTORMS. THE NATIONAL
HURRICANE CENTER IS MONITORING A  WEAK CIRCULATION THAT HAS
DEVELOPED IN THE NWRN GULF SE OF THE TEXAS COAST. THEY HAVE
DETERMINED THAT UPPER-LEVEL FLOW IS EXPECTED TO REMAIN UNFAVORABLE
FOR DEVELOPMENT OF THIS SYSTEM AS IT REMAINS NEARLY STATIONARY
DURING THE NEXT COUPLE OF DAYS.

THE NEXT WAVE IS INDICATED OVER SRN LA AROUND SUNRISE SATURDAY...
POISED TO LIFT INTO THE FORECAST AREA DURING THE DAY. MEANWHILE THE
850 MB TROUGH/SURFACE WARM FRONT AMPLIFY SOUTH OF THE FORECAST
AREA EARLY SATURDAY MORNING. MODEL DIFFERENCES BEGIN TO COME INTO
PLAY BY SATURDAY AFTERNOON WHEN THE GFS SOLUTION LIFTS THE LOW LEVEL
TROUGH/WARM FRONT INTO SRN MS WHILE THE NAM KEEPS THESE FEATURES S
OF THE AREA. THIS RESULTS IN INCREASING FLOW/SHEAR FROM THE GFS WITH
ADVECTION OF A WARMER 850 MB THETAE FIELD IN FROM THE S. THE NAM
SOLUTION MAINTAINS THESE FEATURES S OF THE FORECAST AREA BUT AGREES
IN INCREASING DEEP MOISTURE WITH PRECIPITABLE WATER VALUES IN EXCESS
OF 2 INCHES I-20 SWD ON BOTH. ALTHOUGH WIND FIELDS AND MOISTURE
INCREASE...THE RISK FOR SEVERE STORMS LOOKS LIMITED DUE TO LOW CAPE
VALUES AND WEAK LAPSE RATES. THE FLY IN THE OINTMENT FOR THE SEVERE
WEATHER OUTLOOK WILL BE THE POSSIBILITY OF WEAK TORNADIC DEVELOPMENT
IN LOW TOPPED MESOS IN MAXIMIZED LOW LEVEL SHEAR ALONG THE WARM
FRONT IF IT LIFTS FAR ENOUGH INTO THE FORECAST AREA.

GENERALLY FOLLOWED GFS MOS POPS FOR THE SHORT TERM. ADJUSTED GFS MOS
TEMPERATURES...INCREASING HIGHS FROM 3 TO 5 DEGREES EACH DAY AND
ADJUSTING LOWS A DEGREE OR TWO FOR SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH FRIDAY...THE EXTENDED PORTION OF THE
FORECAST CONTINUES TO REMAIN INTERESTING BUT NOT AS MESSY AS IT WAS
24 HOURS AGO. THE MAIN STORY CONTINUES TO BE THE LOW DEVELOPING OFF
TEXAS AND HOW THINGS WILL EVOLVE THROUGH THE WEEKEND. I WILL STRESS
THAT THERE IS MUCH UNCERTAINTY THAT STILL EXISTS AS TO THE EVOLUTION
OF THIS SYSTEM AS WELL AS THE TRACK IT WILL TAKE. ALL I CAN REALLY
SAY FOR CERTAIN IS THAT THIS WEEKEND WILL BE WET.

BY 12Z SATURDAY MOST ALL OF THE MODELS SHOW THE SURFACE LOW
DEVELOPED OR MOSTLY DEVELOPED IN THE NORTHWEST GULF ALONG OR NEAR
THE TEXAS COASTLINE. IN FACT...CURRENT WATER VAPOR IMAGERY DOES
DEPICT WHAT LOOKS TO BE A DEVELOPING LOW THERE NOW. BY SUNDAY
MORNING THIS LOW LOOKS TO BE SOMEWHERE ACROSS EAST CENTRAL TEXAS
WITH AN UPPER LOW GENERALLY CENTERED ACROSS/JUST WEST OF THE DALLAS
FORT WORTH AREA. THIS IS VERY GENERALLY AGREED UPON BY THE GFS/GFS
ENSEMBLE/NAM/EURO/SREF. ALL ALSO DEVELOP THE SFC LOW TO THE
RELATIVELY SAME STRENGTH WITH THE NAM NOT NEARLY AS ROBUST AS LAST
NIGHTS RUN. AFTER THIS...MODELS CONTINUE TO DIVERGE AS TO THE TRACK
OF THE LOW. THE GFS LOOKS SLOWER THIS RUN AS THE SFC AND UPPER LOW
TAKE A LITTLE MORE TIME TO MOVE EAST. THE EURO CONTINUES THE UPPER
LOW OVER EAST TEXAS BUT MOVES THE SFC LOW BACK INTO THE GULF WHERE
IT TRACKS A LITTLE FURTHER EAST BEFORE APPEARING TO OPEN UP INTO AN
INVERTED TROF FEATURE.

ALL IN ALL...MOISTURE INCREASES ACROSS THE AREA WITH PW VALUES IN
EXCESS OF 2 INCHES CONTINUING TO INCREASE OVER THE REGION. GIVEN
DEEP MOISTURE ACROSS THE AREA WE WILL STILL SEE HIGH CHANCES OF RAIN
FOR SUNDAY INTO MONDAY. THIS WILL POSE PROBLEMS WITH LOCALLY HEAVY
RAINFALL AND WILL CONTINUE MENTION OF THIS IN THE HWO. HPC 5 DAY
TOTALS INDICATE THAT THERE COULD BE 2-3 INCHES OF RAIN OVER THE AREA
ENDING ON THURSDAY EVENING. EXPECT MOST OF THIS WILL BE OVER THIS
WEEKEND. AS FOR A SVR RISK...STILL BELIEVE THAT THE GREATER RISK
WILL BE ON SATURDAY IN THE VICINITY OF THE WARM FRONT(FOR WEAK
TORNADOES). HOWEVER...SVR RISK FOR SUNDAY REMAINS AND IS STILL A
QUESTION MARK GIVEN THE TRACK OF LOW AND LOCATION OF WARM FRONT. IF
WE CAN GET INTO THE WARM SECTOR THERE IS THE BETTER POSSIBILITY FOR
AT LEAST BETTER(THOUGH STILL LIMITED) INSTABILITY. WHILE THE BETTER
FLOW DOES REMAIN TO THE NORTH AND WEST WITH THE UPPER LOW....THE GFS
DOES INDICATE 20-30KTS OF 0-1KM SHEAR AND 25-35KTS OF 0-6KM SHEAR AS
WELL AS 0-1KM HELICITY AROUND 100-200 M2/S2. THIS WOULD MAINLY BE
ACROSS THE SOUTHWEST PORTION OF THE CWA. THIS IS ALSO WHERE THERE
SEEMS TO BE BETTER(STILL NOT GREAT) LAPSE RATES. THEREFORE...WILL
CONTINUE TO MENTION THE POSSIBILITY FOR SVR WEATHER WITH THIS SYSTEM
FOR THE SUNDAY PERIOD. AGAIN...THE THREAT FOR SVR WEATHER(MAINLY
WEAK TORNADOES) DOES RELY ENTIRELY ON THE TRACK OF THE LOW AND
UNCERTAINTY WILL REMAIN UNTIL THE LOW DEVELOPS AND MORE CONSISTENCY
IN THE TRACK IS ESTABLISHED.

PAST THIS WEEKEND...AS THE UPPER LOW CONTINUES TO TRACK EAST...VORT
LOBES ROTATING AROUND THE LOW WILL CONTINUE TO MOVE ACROSS OUR
REGION AND CONTINUE THE CHANCES FOR RAIN THROUGH MUCH OF THE WEEK AT
THIS TIME WITH PW VALUES STILL HANGING IN AROUND 1.5-1.7 INCHES. BY
AROUND THURSDAY...THE CLOSED LOW WILL OPEN UP AND BECOME ABSORBED
WITH AN APPROACHING SHORTWAVE TROUGH MOVING THROUGH THE GREAT LAKES
REGION. AS IT DOES...NORTHERLY FLOW TAKES OVER THE REGION AND PWATS
LOOK TO BEGIN TO DROP TOWARDS NEXT WEEKEND. AFTER A MESSY...WET
WEEKEND COMING UP..NEXT WEEKEND COULD BE A NICE FALL-LIKE WEEKEND
WITH THE OFFICIAL START TO FALL SHORTLY THEREAFTER.

OVERALL...POPS FOR SUNDAY CAME IN HIGH AND ACCEPTED THESE. CLOUD
COVER AND RAIN SHOULD MAKE FOR A COOL DAY AND WENT WITH A BLEND OF
MAV/MET GUIDANCE. FOR THE REMAINDER OF THE PERIOD...WITH SO MUCH
UNCERTAINTY...STUCK CLOSE TO GUIDANCE IN POPS AND TEMPS. INTO THE
MIDDLE PART OF THE WEEK...BELIEVE THAT WE WILL BEGIN TO DRY OUT SOME
AND TEMPS COULD BE ON THE HIGHER END THAN WHAT THE MEX WAS GIVING.
/28/

&&

.AVIATION...AREAS OF FOG CAN BE EXPECTED AGAIN THIS MORNING BUT
VISIBILITIES WILL REMAIN ABOVE 3 MILES AT MOST LOCATIONS. PATCHES OF
HEAVIER FOG AND LOW STRATUS WILL BE POSSIBLE...LOCALLY LOWERING
VSBYS AROUND 1 MILE AND CIGS BLO 1000 FEET. FOG AND LOW STRATUS WILL
CLEAR SHORTLY AFTER SUNRISE. BY MID MORNING EXPECT SCT-BKN CLOUD
BASES FROM 4-6K FEET WITH BKN-OVC DECKS ABOVE. CLOUD DECKS WILL
INCREASE THIS AFTERNOON...BECOMING BKN-OVC FROM 3-5K FEET AS SHOWERS
BECOME WIDESPREAD ACROSS THE AREA THIS AFTERNOON WITH ISOLATED
TSTMS. CLOUDS WILL DECREASE THIS EVENING AS SHOWERS DECREASE WITH
SCT-BKN BASES FROM 3-5K FEET WITH BKN-OVC DECKS ABOVE. SHOWERS AND
ISOLATED TSTMS WILL BE ON THE INCREASE AGAIN FROM THE SOUTHWEST
TOWARD MORNING. AREAS OF LOW CLOUDS WILL DEVELOP AFTER MIDNIGHT WITH
OCNL BKN-OVC BASES BELOW 1000 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  70  85  71 /  77  48  83  59
MERIDIAN      88  70  86  71 /  73  38  77  52
VICKSBURG     88  71  85  71 /  80  64  90  66
HATTIESBURG   88  71  87  73 /  81  52  69  46
NATCHEZ       85  72  84  73 /  90  72  73  55
GREENVILLE    88  70  85  71 /  71  53  85  68
GREENWOOD     88  70  85  70 /  71  41  79  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/28
Hazardous weather outlook, Sep 11, 9:11 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
911 AM CDT FRI SEP 11 2009

ARZ074-075-MSZ018-019-025>039-044>046-050>052-121030-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-
911 AM CDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTH AND EAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A NORTHWARD SURGE OF TROPICAL AIR FROM THE WESTERN GULF WILL ARRIVE
OVER THE WEEKEND AND SUPPORT LOCALLY HEAVY RAINFALL...STARTING
SATURDAY AFTERNOON AND LASTING THROUGH MONDAY. RAINFALL ACCUMULATIONS
OF 1 TO 3 INCHES ARE LIKELY DURING THIS TIME...ALTHOUGH THE
POSSIBILITY EXISTS FOR SOME LOCATIONS TO RECEIVE AS MUCH AS
4 INCHES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>066-072>074-
121030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
911 AM CDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AS WELL AS CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A NORTHWARD SURGE OF TROPICAL AIR FROM THE WESTERN GULF WILL ARRIVE
OVER THE WEEKEND AND SUPPORT LOCALLY HEAVY RAINFALL...STARTING
SATURDAY AND LASTING THROUGH MONDAY. RAINFALL ACCUMULATIONS OF 1 TO
3 INCHES ARE LIKELY DURING THIS TIME...ALTHOUGH THE POSSIBILITY
EXISTS FOR SOME LOCATIONS TO RECEIVE AS MUCH AS 4 INCHES.

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS
SYSTEM...ONE OR TWO TORNADOES CANNOT BE RULED OUT ACROSS SOUTHERN
SECTIONS OF THE AREA THIS WEEKEND DUE TO STRONG WIND SHEAR.
HOWEVER...INSTABILITY WILL BE WEAK AND THERE REMAINS MUCH
UNCERTAINTY WITH THE FORECAST TRACK OF THE LOW PRESSURE SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

In the hours before

Special weather statement, Sep 11, 9:27 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT FRI SEP 11 2009

MSZ026-027-111525-
GRENADA MS-CARROLL MS-
927 AM CDT FRI SEP 11 2009

...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING CARROLL AND
GRENDADA COUNTIES...

A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED 4
MILES SOUTHWEST OF JEFFERSON AT 925 AM CDT...AND MOVING VERY LITTLE
OVER NORTHERN CARROLL AND EXTREME SOUTHERN GRENDADA COUNTIES.
RAINFALL RATES OF TWO TO THREE INCHES IN AN HOUR WILL BE POSSIBLE
AND THIS WOULD LEAD TO FLOODING OF POOR DRAINAGE AREAS.

PEOPLE IN NORTH CENTRAL CARROLL AND EXTREME SOUTH CENTRAL GRENADA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

EEC

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.